Hail, Titus
- When
- March 28, 2:55 PM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -94.980
Nickel sized hail reported in the southern portion of Mount Pleasant, Texas.
A frontal boundary pulled up stationary across portions of Southwest Arkansas into Southeast Oklahoma during the daytime hours. A very unstable airmass developed south of the boundary with CAPE values approaching 4000 J/KG and Lifted Indices near -10.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A frontal boundary pulled up stationary across portions of Southwest Arkansas into Southeast Oklahoma during the daytime hours. A very unstable airmass developed south of the boundary with CAPE values approaching 4000 J/KG and Lifted Indices near -10. While low level shear was weak in the warm sector, deep layer shear was in excess of 50kts and with the help of a strong upper level trough moving out of Central Texas, severe thunderstorms developed across the region during the afternoon and evening hours of March 28th. Strong lapse rates initially resulted in hail producing thunderstorms, some of which took on the appearance of supercell thunderstorms. Later in the evening, a squall line developed with widespread wind damage noted across the southern half of Northeast Texas and Northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 1:56 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT FRI MAR 28 2014 .DISCUSSION... QUICK UPDATE TO ZONES COMING OUT TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 37 TO INCLUDE OUR COUNTIES IN SOUTHEAST OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... SHV 82 53 73 45 75 / 70 60 0 0 0 MLU 80 55 71 43 73 / 70 70 0 0 0 DEQ 75 46 71 38 74 / 70 40 0 0 0 TXK 78 50 71 44 73 / 70 50 0 0 0 ELD 79 53 71 40 72 / 70 70 0 0 0 TYR 82 49 73 45 78 / 70 20 0 0 0 GGG 82 50 73 43 77 / 70 30 0 0 0 LFK 83 54 77 44 77 / 70 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT FRI MAR 28 2014
ARZ060-281830-
HEMPSTEAD-
101 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
MCCASKILL...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF NASHVILLE...MOVING
NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT FRI MAR 28 2014
ARZ061-281900-
NEVADA-
132 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PRESCOTT...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI MAR 28 2014
TXZ097-109-111-282100-
BOWIE-MORRIS-TITUS-
335 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS...TITUS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
COOKVILLE...DALBY SPRINGS...NAPLES...OMAHA...SIMMS AND US 259
AND I 30 INTERSECTION...
AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COOKVILLE...OR 7 MILES EAST OF
MOUNT PLEASANT...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
19The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
16 hail, 15 thunderstorm wind. Local standard time, as filed.
Nickel sized hail reported in the southern portion of Mount Pleasant, Texas.
Hail was reported near FM 569 and FM 990 near Simms, Texas.
Hail covered the ground.
Golfball sized hail damaged vehicles southwest of New Boston, Texas.
Trees were downed north of Gilmer, Texas.
Trees were downed west of Gilmer, Texas.
Hail reported at the intersection of FM 31 and FM 2625.
Trees were reported downed in the Wamba community.
Several trees were downed southwest of Tyler, Texas.
A tree was snapped and a fence blown over just southwest of Tyler, Texas.
Baseball sized hail reported in Waskom, Texas.
Numerous trees and powerlines were downed across the southern half of Rusk County.
Numerous trees and powerlines were downed across the entire county. Power outages were widespread.
Hail reported at the Southern Hills Golf Club.
Numerous trees and powerlines downed throughout the county. Widespread power outages as well.
Numerous trees were downed across the eastern half of the county. Widespread power outages as well.
Numerous trees and powerlines downed throughout the county but especially the southern part of the county. Widespread power outages were reported.
Widespread downed trees throughout the entire county. Several trees reported downed on automobiles. Roof damage was widespread across the county as well.
Widespread wind damage was reported across all of Angelina County. Numerous trees were downed, along with many powerlines resulting in widespread power outages. Some structural damage was also reported with roof damage either from the wind or from fallen trees, along with trees on automobiles.
Trees and powerlines downed were widespread across mainly the southern half of the county. Power outages were widespread as well.
Numerous reports of trees and powerlines downed were received across all of San Augustine County. Power outages were widespread as well. There were reports of downed trees on homes with some roof damage reported from just the wind.
Thunderstorm wind gusts knocked down numerous trees and powerlines across all of Sabine County. Law enforcement officials described the damage as major with all the trees across county roads and highways. Some trees fell on homes and automobiles with power outages widespread across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497862, 497863, 497864, 497865, 497866, 497867, 497868, 497870, 497871, 497873, 497874, 497876, 497877, 497879, 497880, 497882, 497883, 497886, 497887, 497888, 497889, 497891, 498089, 498090, 497902, 497904, 497907, 498067, 498071, 498072, 498074.